Background: Angiosarcoma is an uncommon, malignant neoplasm often found in skin and soft tissue. Epithelioid angiosarcoma (EA) is a rarer, more aggressive form of angiosarcoma most common in men in their seventh decade. Dacron®, a polymer comprised of polyethylene terephthalate used in endografts for abdominal aortic aneurysm repairs, has been a suspected carcinogen associated with EA. Currently, three case reports exist in the literature purporting Dacron®-associated epithelioid angiosarcoma. Herein we report a case of Dacron®-associated EA. CASE: A 64-year-old male with a recent history of a repaired type 2 endoleak and Dacron® endograft for his AAA presented with a painful skin eruption, fever, and weight loss. On exam, erythematous and violaceous papules and nodules were present on the patient's lower back. Biopsy revealed atypical, epithelioid cells forming vascular channels in a sheet-like and infiltrative pattern. These results and subsequent immunostaining were consistent with the diagnosis of EA. A bone marrow biopsy confirmed metastatic angiosarcoma. Conclusion: This case further highlights Dacron® as a rare, but, potential carcinogen associated with EA.
|Original language||English (US)|
|Number of pages||3|
|Journal||Journal of Drugs in Dermatology|
|State||Published - Jul 1 2016|
ASJC Scopus subject areas